Alert archive / Colorado / Wind Advisories in 2014

Wind Advisory 3, NWS Goodland, KS

January 15, 2014Cheyenne County, Colorado; Greeley County, Kansas

NWS Goodland, KS issued this wind advisory at Jan 15, 2014, 9:56 PM MST for Cheyenne County, Colorado; Greeley County, Kansas. It took effect at Jan 16, 2014, 7:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2014, 9:56 PM MST (04:56 UTC)
In effect from
Jan 16, 2014, 7:00 AM MST
Expired
Jan 16, 2014, 6:22 PM MST
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Greeley County, KS

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 4.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3001 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WWUS73 KGLD 160456
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MST WED JAN 15 2014

COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-161300-
/O.UPG.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/
/O.NEW.KGLD.HW.W.0002.140116T1400Z-140117T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
956 PM MST WED JAN 15 2014 /1056 PM CST WED JAN 15 2014/

...HIGH WIND WARNING IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM
MST /8 PM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST
/8 PM CST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THURSDAY 
  MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. 

* PEAK WINDS....SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE 
  STRONGEST GUSTS APPROACHING 65 MPH. 

* OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED
  VISIBILITIES AS LOW AS ONE HALF MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ092-KSZ041-161300-
/O.UPG.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/
/O.NEW.KGLD.WI.Y.0003.140116T1400Z-140117T0200Z/
CHEYENNE CO-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE
956 PM MST WED JAN 15 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THURSDAY 
  MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. 

* PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH THE 
  STRONGEST GUSTS APPROACHING 55 MPH. 

* OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
4 follow-up statements
105 
WWUS73 KGLD 161052
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
352 AM MST THU JAN 16 2014

COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-161900-
/O.CON.KGLD.HW.W.0002.140116T1400Z-140117T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
352 AM MST THU JAN 16 2014 /452 AM CST THU JAN 16 2014/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/
THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING...

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THIS
  MORNING AND CONTINUE THROUGH EARLY EVENING.

* PEAK WINDS....SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE 
  STRONGEST GUSTS APPROACHING 65 MPH. 

* OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED
  VISIBILITIES BELOW ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ092-KSZ041-161900-
/O.CON.KGLD.WI.Y.0003.140116T1400Z-140117T0200Z/
CHEYENNE CO-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE
352 AM MST THU JAN 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
MST THIS EVENING...

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP THIS 
  MORNING AND CONTINUE THROUGH EARLY EVENING. 

* PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH THE 
  STRONGEST GUSTS APPROACHING 55 MPH. 

* OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
258 
WWUS73 KGLD 161838
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1138 AM MST THU JAN 16 2014

COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-170200-
/O.CON.KGLD.HW.W.0002.000000T0000Z-140117T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
1138 AM MST THU JAN 16 2014 /1238 PM CST THU JAN 16 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...

* TIMING/DURATION...STRONG NORTHWEST WINDS CONTINUE THROUGH EARLY
  EVENING.

* PEAK WINDS....SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE 
  STRONGEST GUSTS APPROACHING 65 MPH. 

* OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED 
  VISIBILITIES BELOW ONE MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ092-KSZ041-170200-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-140117T0200Z/
CHEYENNE CO-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE
1138 AM MST THU JAN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH
  EARLY EVENING.

* PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH THE 
  STRONGEST GUSTS APPROACHING 55 MPH. 

* OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
369 
WWUS73 KGLD 162010
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
110 PM MST THU JAN 16 2014

...WIDESPREAD BLOWING DUST RESULTING IN EXTREMELY HAZARDOUS TRAVEL
CONDITIONS ACROSS THE TRI STATE AREA THIS AFTERNOON...

NUMEROUS ACCIDENTS AND PILE UPS HAVE BEEN REPORTED ON LOCAL
HIGHWAYS DURING THE PAST COUPLE OF HOURS DUE TO THE COMBINATION OF
HIGH WINDS AND REDUCED VISIBILITY IN BLOWING DUST. SOME ROADS HAVE
ALSO BEEN CLOSED BECAUSE OF THESE CONDITIONS. TRAVEL IS
DISCOURAGED FOR THE REMAINDER OF THE AFTERNOON. CONDITIONS WILL
IMPROVE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS TONIGHT. 

COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-170200-
/O.CON.KGLD.HW.W.0002.000000T0000Z-140117T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
110 PM MST THU JAN 16 2014 /210 PM CST THU JAN 16 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH 
  EARLY EVENING. 

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 35 TO 50 MPH WITH THE
  STRONGEST GUSTS APPROACHING 65 MPH.

* OTHER IMPACTS...WIDESPREAD BLOWING DUST WILL CAUSE REDUCED 
  VISIBILITIES BELOW ONE MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ092-KSZ041-170200-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-140117T0200Z/
CHEYENNE CO-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE
110 PM MST THU JAN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH 
  EARLY EVENING. 

* PEAK WINDS....SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH THE 
  STRONGEST GUSTS APPROACHING 55 MPH. 

* OTHER IMPACTS...BLOWING DUST WILL CAUSE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
540 
WWUS73 KGLD 170122
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MST THU JAN 16 2014

...HIGH WINDS HAVE DIMINISHED THIS EVENING...

COZ090-091-KSZ001>004-013>016-027>029-042-NEZ079>081-170230-
/O.CAN.KGLD.HW.W.0002.000000T0000Z-140117T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...LEOTI...
BENKELMAN...TRENTON...MCCOOK
622 PM MST THU JAN 16 2014 /722 PM CST THU JAN 16 2014/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING.

WINDS HAVE DROPPED THIS EVENING AS THE NOCTURNAL INVERSION BEGINS
TO SET IN. STRONG WINDS ARE NO LONGER EXPECTED TONIGHT SO THE HIGH
WIND WARNING HAS BEEN CANCELLED EARLY.

$$

COZ092-KSZ041-170230-
/O.CAN.KGLD.WI.Y.0003.000000T0000Z-140117T0200Z/
CHEYENNE CO-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE
622 PM MST THU JAN 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DROPPED THIS EVENING AS THE NOCTURNAL INVERSION BEGINS
TO SET IN. STRONG WINDS ARE NO LONGER EXPECTED TONIGHT SO THE WIND
ADVISORY HAS BEEN CANCELLED EARLY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:35 PM MST, 21 minutes earlier.

Area forecast discussion, Jan 15, 9:35 PM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM MST WED JAN 15 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 157 PM MST WED JAN 15 2014

...HIGH WIND WATCH THURSDAY...
...FIRE WEATHER WATCH THURSDAY...

THE SHORT TERM FOCUS IS ON THE STRONG WIND EXPECTED ON THURSDAY.

UPPER RIDGE REMAINS OVER THE WEST COAST WITH A LOW PRESSURE CENTER
MOVING INTO THE GREAT LAKES REGION DURING THE DAY ON FRIDAY. A
STRONG PRESSURE GRADIENT SETS UP BETWEEN THE HIGH AND LOW PRESSURE
AREAS WITH A SHORT WAVE TROUGH MOVING THROUGH THE NORTHWEST FLOW
AND ACROSS THE FORECAST AREA THURSDAY MORNING. WITH SUBSIDENCE IN
THE WAKE OF THE SHORT WAVE TROUGH...UNIDIRECTIONAL FLOW THROUGH
THE COLUMN...AND THE NAM CURRENTLY ADVERTISING =>50KT NORTHWEST
WIND 1500-2500 FEET AGL...EXPECT TO SEE SOME OF THAT 50KTS
REACHING THE SURFACE IN ADDITION TO THE 30-40KT SUSTAINED WINDS
BEING ADVERTISED BY GUIDANCE. CURRENTLY EXPECT THE STRONGEST
WINDS TO BE OVER THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST
AREA BETWEEN 16Z-23Z. HAVE LEFT THE HIGH WIND WATCH IN PLACE AS
IT IS BETWEEN 14Z-02Z THURSDAY TO ADEQUATELY COVER THE START AND
END TIMES OF THE EVENT AND TO ALLOW FURTHER ADJUSTMENT TO POSSIBLE
WIND ADVISORY/HIGH WIND WARNING AREA AS THAT DELINEATION IS NOT AS
CLEAR AND WOULD LIKELY NEED FINE TUNING AHEAD OF THE EVENT.

AS THE DRIER AREA OF HIGHER PRESSURE MOVES IN BEHIND THE SURFACE
TROUGH/COLD FRONT THAT MOVES THROUGH THE CWA BETWEEN
16-18Z...DEWPOINTS ARE EXPECTED TO DROP INTO THE UPPER SINGLE
DIGITS DURING THE AFTERNOON WITH RH VALUES TO BOTTOM OUT RIGHT
AROUND 20 PERCENT. THAT WILL PUT US RIGHT AT THE THRESHOLD OF RED
FLAG CRITERIA. AM NOT CONFIDENT WE WILL TECHNICALLY MEET CRITERIA
DURING THE DAY...ALTHOUGH THE STRONG WINDS WILL MAKE IT EXTREMELY
DIFFICULT TO CONTROL ANY FIRES...SO HAVE ALSO LEFT THE FIRE
WEATHER WATCH IN PLACE FOR THE FORECAST AREA BETWEEN 17Z-02Z THURSDAY.

.LONG TERM...(TOMORROW NIGHT THROUGH NEXT WEDNESDAY)
ISSUED AT 109 PM MST WED JAN 15 2014

A RIDGE CENTERED OVER THE GREAT BASIN/WESTERN ROCKIES WILL BE THE
DOMINANT FEATURE IN THE LONG TERM PERIOD. A SERIES OF SHORTWAVE
TROUGHS COMING OVER THE RIDGE WILL MOVE THROUGH THE PLAINS...EACH
ACCOMPANIED BY A DRY SURFACE COLD FRONT/WIND SHIFT. NO
MEASURABLE PRECIPITATION IS EXPECTED DURING THE ENTIRE
PERIOD...ALTHOUGH ISOLATED FLURRIES/SPRINKLES MAY OCCUR WITH A
SHORTWAVE. TEMPERATURES WILL BE MUCH ABOVE NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 926 PM MST WED JAN 15 2014

VFR CONDITIONS FOR MOST OF THE TAF PERIOD...WITH THE IFR TO MVFR
VISIBILITY STILL POSSIBLE TOMORROW WITH THE BLOWING DUST. AS THE
UPPER TROUGH PUSHES SOUTH AND A STRONG JET STREAK MOVES OVER THE
TAF SITES...NORTHWEST WINDS WILL INCREASE TOMORROW MID-DAY.
MODELS ARE STILL HOLDING ONTO THE MIXING LAYER HEIGHT IN A 55 TO
60 KT JET SO HAVE KEPT GUSTS AT KGLD AT 52 KTS STARTING AT 17Z AND
GUSTS AT KMCK AT 55 KTS STARTING AT 16Z. THE TEMPO GROUP STILL
ACCOUNTS FOR POSSIBLE VISIBILITY REDUCTIONS DUE TO THE BLOWING
DUST...HAVE VISIBILITY DOWN TO 2SM FOR KGLD AND 3SM FOR KMCK.
VISIBILITY IS LIKELY TO BE REDUCED IN LATER TAF ISSUANCES AS WINDS
BEGIN TO INCREASE AND THE EVENT UNFOLDS. NORTHWEST WINDS SHOULD
BEGIN TO DECLINE AROUND SUNSET...WITH GUSTS AROUND 24 KTS AT KMCK
AND 27 KTS AT KGLD AROUND 0Z/01Z. WINDS WILL CONTINUE TO DECREASE
AS THE NIGHT PROGRESSES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR KSZ001>004-013>016-027>029-041-042.

     HIGH WIND WATCH FROM 7 AM MST /8 AM CST/ THURSDAY THROUGH
     THURSDAY EVENING FOR KSZ001>004-013>016-027>029-041-042.

CO...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR COZ252>254.

     HIGH WIND WATCH FROM 7 AM MST THURSDAY THROUGH THURSDAY EVENING
     FOR COZ090>092.

NE...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR NEZ079>081.

     HIGH WIND WATCH FROM 7 AM MST /8 AM CST/ THURSDAY THROUGH
     THURSDAY EVENING FOR NEZ079>081.

&&

SHORT TERM...LOCKHART
LONG TERM...024
AVIATION...ALW
Hazardous weather outlook, Jan 15, 3:28 AM MST, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
328 AM MST WED JAN 15 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
328 AM MST WED JAN 15 2014 /428 AM CST WED JAN 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WINDY CONDITIONS ARE EXPECTED FOR THURSDAY. NORTHWEST WINDS
WILL INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. AS A RESULT
A HIGH WIND WATCH HAS BEEN ISSUED. THESE WINDS WILL CAUSE WIDESPREAD
BLOWING DUST WHICH COULD SIGNIFICANTLY REDUCE THE VISIBILITY. THE
COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES
COULD CAUSE EXTREME FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:56 PM MSTHigh Wind WarningGLDKit Carson, Yuma20 hr
Jan 15, 10:01 PM MSTRed Flag WarningGLDCheyenne, Kit Carson, Yuma19 hr

Nearby

Wind Advisories in Colorado, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.